Worsening Tinnitus — Could It Be Because of a Recent Course of Antibiotics (Doxycycline)?

Discussion in 'Support' started by Lana19, Aug 24, 2019.

    1. Lana19

      Lana19 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Virus
      Hi guys I've got a question about my tinnitus and how it seems to be progressing. I've had it for several years but a few months ago I got a spike a week after taking doxycycline and that has still not settled down. More recently I was on flucloxacillin and I then got another spike 3 weeks after finishing it, this time it is a low tone noise which I haven't had before.

      I'm trying to figure out if there's some reason I keep getting these spikes.

      Do you think it could have been the antibiotics?

      I'm also on various other medications including amitriptyline, pregabalin, alverine citrate, fluoxetine and valerian. All of these I've been on for years but do you know if any of them could be the possible cause?

      Thanks very much.
       
    2. JaysterT

      JaysterT Member

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Ototoxicty?
      I am no expert but I have seen Pregabalin thrown around here as causing tinnitus. I myself took it for about a month or so and didn't notice anything BUT shortly after I took Neomycin and baam I now have tinnitus and hyperacusis. STAY FAR AWAY FROM ANYTHING ENDING IN "CIN".
       
      • Like Like x 1
      • Agree Agree x 1
    3. AUTHOR
      AUTHOR
      Lana19

      Lana19 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Virus
      Thanks for the reply, I wonder if being on the pregabalin meant that we are more at risk of experiencing spikes from the antibiotics. I'd like to come off the pregabalin ideally but as you probably know that's easier said than done! Also thank you to the person who added punctuation to my original post I'm disabled and write using a speech to text program and it often leaves punctuation out
       
      • Like Like x 1

Share This Page

Loading...